Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Treatment for Somatoform disorder - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
Doctor :   Hi
User :   hi
Doctor :   How can I help you?
User :   nowadays i have sever shoulder pain and pain behind my head and the left side of my body is not responding to my responses
Doctor :   Ok
Doctor :   Pain is understood
Doctor :   but what do you mean by no responses?
User :   i ve been taking medicine from india for the past 2months
User :   i feel numbness
User :   i have a loss of feelings on my left side
Doctor :   Ok
Doctor :   Is this the first time you are experiencing it?
User :   this has been affecting me for about one and a half years
User :   bnut now its severe
User :   and i feel sleepy always
Doctor :   Ok
Doctor :   What are the medications you are on?
User :   the doctors in india said that i have somotophorm disorder
User :   the tablets i am taking are stallaphome 10mg,gabatine,
User :   colvoc
Doctor :   Ok
Doctor :   When were you diagnosed with it?
User :   4/3/10
Doctor :   Ok
Doctor :   May I know your age?
User :   39
Doctor :   Ok
Doctor :   How have you been responding to the medications?
User :   i have back pain abdomen pain and i feel that i have a lump in the throat,and when i urinate i feel a burning sensation
Doctor :   Ok
Doctor :   Since when are these symptoms?
User :   for the past one month
Doctor :   Ok
Doctor :   Have you consulted a Neurologist?
User :   ya i have consulted
Doctor :   Ok
Doctor :   Did he suspect of any neurological disorder?
User :   all reports are clean
Doctor :   Ok
Doctor :   Did he do neurological tests on you, like for sensation, muscle movements ,etc?
User :   the R a factor is 37.5
Doctor :   Ok
User :   and ESR(60 min)35
User :   TSH 2.64
Doctor :   Ok
Doctor :   ESR is a bit high
Doctor :   RA factor you mean to say right?
User :   ya
Doctor :   Ok
Doctor :   But you do not have arthritis specific symptoms
User :   no
Doctor :   Ok
Doctor :   RA factor of less than 20 is considered negative
Doctor :   32.5 is slight increase in it
Doctor :   but clinical correlation is required for the confirmatory diagnosis
User :   now wat shud i do??
Doctor :   Since neurological problems are ruled out
Doctor :   by the neurological consultation you had
Doctor :   now you should consult a psychiatrist
Doctor :   for keep following up with him
Doctor :   the medications shall be considered
Doctor :   and evaluated if that is possible for such symptoms
Doctor :   as the possibility is there as a side effect
User :   hmm
Doctor :   Who had given you the current prescription?
User :   the same doctor from
Doctor :   Ok
Doctor :   I recommend you to consult a Psychiatrist
User :   ok
User :   why have i got these symptoms
Doctor :   That is the one that has to be evaluated
Doctor :   Possibilities are
Doctor :   the manifestation of the somatoform disorder
Doctor :   and the other one being side effect of the medicines
Doctor :   it can be either or both
Doctor :   adjusting the medications is the key for it
Doctor :   regular follow up is the one that is essential
Doctor :   for good results
Doctor :   Are you getting it?
User :   yes i got it
Doctor :   Ok
User :   shud i continue with the same doctor or shud i chage him
Doctor :   You should opt for a Psychiatric consultation
Doctor :   for now
User :   ok
Doctor :   not with a Neurologist
User :   thank u
Doctor :   Thanks for consulting, bye for now
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor